MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2420-0500
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris pump module smartsite infusion set was over infusing the following information was received by the initial reporter with the following: the incident occurred during dayshift in the medical- surgical unit.(b)(6), an experienced travel nurse, was assigned to the patient that day.A 1000ml bag of normal saline was hung as the primary line, with a rocephin (1g/50ml) bag piggy backed into the normal saline line and it was attached at the smartsite valve directly above the alaris system.Additionally, a separate primary line was hung for a magnesium sulfate infusion, which was y-sited into the normal saline line at the smartsite valve closest to the patient.The rocephin infusion was programmed manually using guardrails to infuse at 100ml/hr over 30 minutes.(b)(6) could not recall the infusion rate of the magnesium sulfate at the time of the event.Per hospital protocol, the normal saline infusion on the primary line was turned off when the rocephin infusion began.Once the piggyback infusion completes, the hospital protocol is to turn the normal saline line back on to serve as a flush bag.(b)(6) stated that the alaris system device was positioned at the patient¿s heart level, and the drip chamber was less than 2/3 of the way full.She also stated that she did not notice any movement in the drip chamber of the iv tubing prior to starting the infusion.After starting the rocephin infusion, (b)(6) checked the drip chamber to verify the flow rate, as part of her routine nursing practice.She observed that the drops in the drip chamber appeared to be moving significantly faster than the programmed infusion rate and that there was no backflow of fluid into the primary line, based on her assessment.She monitored the infusion for a few minutes before recording a video of the event on her cell phone.(b)(6) stated that she did not observe any visual damage to the pump module at the time.She immediately removed the alaris system set up from the patient bedside and reported the incident to biomed.There was patient involvement, but no patient harm reported.The normal saline tubing and rocephin iv tubing were both discarded into the garbage.She then replaced the entire alaris system device set up and hung new iv tubing and iv bags for both the normal saline and rocephin.The alaris pcu and the pump module in question were retained for biomed to come collect from the nursing unit.(b)(6) provided the cpc/tpc team with the primary and secondary iv tubing that is used in the hospital for infusions.The primary tubing used is the bd alaris pump infusion set (ref#: 2420-0500).The secondary iv tubing used is the baxter clearlink system, secondary medication set with duo-vent spike.
 
Additional Manufacturer Narrative
Inspection and testing of the incident administration sets could not be performed since the incident administration sets were not returned for investigation.The root cause could not be determined because the issue could not be replicated.A device history record review could not be performed because a lot number was not provided by the customer.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21621483
Report Number9616066-2025-00555
Device Sequence Number15559926
Product Code FPA
UDI-Device Identifier07613203012430
UDI-Public(01)07613203012430
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2420-0500
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date03/17/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown